Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 6, NWS North Platte, NE

March 25, 20205 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 25, 2020, 2:32 AM MDT for 5 counties in Nebraska. It took effect at Mar 25, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2020, 2:32 AM MDT (08:32 UTC)
In effect from
Mar 25, 2020, 12:00 PM MDT
Expired
Mar 25, 2020, 5:39 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3328 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS83 KLBF 250832
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
332 AM CDT Wed Mar 25 2020

NEZ210-219-252245-
/O.NEW.KLBF.FW.W.0006.200325T1800Z-200326T0000Z/
Frenchman Basin-Loess Plains-
332 AM CDT Wed Mar 25 2020 /232 AM MDT Wed Mar 25 2020/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM
MDT/ this evening.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...A strong cold front will bring about an abrupt wind
  shift from the west to the northeast this afternoon with gusts 
  up to 30 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
346 
WWUS83 KLBF 252018 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
318 PM CDT Wed Mar 25 2020

NEZ210-219-260000-
/O.CON.KLBF.FW.W.0006.000000T0000Z-200326T0000Z/
Frenchman Basin-Loess Plains-
318 PM CDT Wed Mar 25 2020 /218 PM MDT Wed Mar 25 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
SOUTHWEST NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...A strong cold front will maintain northwest winds with  
  gusts up to 30 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
604 
WWUS83 KLBF 252339
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
639 PM CDT Wed Mar 25 2020

NEZ210-219-260045-
/O.CAN.KLBF.FW.W.0006.000000T0000Z-200326T0000Z/
Frenchman Basin-Loess Plains-
639 PM CDT Wed Mar 25 2020 /539 PM MDT Wed Mar 25 2020/

...RED FLAG WARNING IS CANCELLED FOR NEBRASKA FIRE ZONES 210 AND 
219...

Relative humidity has recovered to well above critical values, while 
gusty winds have primarily waned. The Red Flag Warning for far 
southwest Nebraska... including the Frenchman Basin and Loess 
Plains... has been cancelled.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 11:42 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 24, 11:42 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1242 AM CDT Wed Mar 25 2020

.SYNOPSIS...
Issued at 402 PM CDT Tue Mar 24 2020

Mostly Sunny skies with a westerly downslope wind is gusting to 25
mph near and west of Highway 83 this afternoon. Temperatures in the
upper 60s to around 70 are combining with dewpoints in the upper 20s
to lower 30s from humidities as low as 20 percent. This will bring
elevated fire weather conditions through late afternoon and early
evening.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 402 PM CDT Tue Mar 24 2020

A coupled upper level jet, one positioned over north Dakota, and the
other across northern Co into northern KS will bring a chance for
rain across nctrl Nebraska tonight into Wednesday morning. Likely
chances will exist across northern Sheridan and northwest Cherry
County. By 15Z Wednesday, a cold front will move into the
northwest Sandhills and advance south during the day. Northwest
winds will increase to 10 to 20 mph in the afternoon with gusts to
25 mph. Highs were raised a few degrees with the cold front a few
hours hours slower. Highs from near 50 northern Nebr, to the mid
60s far southwest Nebraska.

Chances for precipitation increases across north central Nebraska
Wednesday night.

.LONG TERM...(Thursday through Tuesday)
Issued at 402 PM CDT Tue Mar 24 2020

On Thursday, surface low pressure will remain anchored across
southwest Kansas into southeast Colorado with cooler temperatures
settling over western Nebraska. Soundings remain marginal for
snow, so rain or a rain/snow mix is more likely across north
central Nebraska. Snow amounts look very limited. Cloudy skies
and drizzle are possible as well across much of the area on
Thursday as isentropic upglide persists. Highs Thursday should
range from the low to mid 40s far northeast to the low to the mid
and upper 50s southwest.

The best chances for light rain and possible snow across the
entire forecast area remains to be late Thursday night into
Saturday.

The GFS and ECMWF has come into close agreement on the track and
timing of an upper trough and closed low moving through
Friday afternoon through Saturday. A pronounced deformation zone
on the northwest side of the closed low wold bring rain and the
potential for accumulating snow across the southeastern half of
the forecast area. Temperatures aloft look cold enough for snow,
so this approaching system will need to be closely monitored for
the potential of becoming a spring snowstorm.

Dry conditions expected Sunday, with upper ridging underscored by
a trough passage Monday into Monday night, followed by ridging
Tuesday. Highs will warming to the mid 50s Saturday and upper 50s
to low 60s Sunday and mid to upper 60s by Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1241 AM CDT Wed Mar 25 2020

VFR conditions are expected through the forecast period at LBF
with the expectation of any light rain shower to remain north of
the terminal. Conditions will deteriorate to MVFR at VTN closer to
sunrise as light rain showers move in. These lowered ceilings will
then persist through the period with further degradation to IFR
towards the end of the period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Jurgensen
Hazardous weather outlook, Mar 24, 2:27 PM MDT, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Tue Mar 24 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-252030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Tue Mar 24 2020 /227 PM MDT Tue Mar 24 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Light snow with little or no accumulation is expected late
Wednesday night into Thursday morning across mainly far northern
Nebraska. Additional chances for snow are expected Thursday night
through Friday night across mainly northwest Nebraska as a storm
system organizes across the Plains. Stay tuned for further updates
regarding this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.